Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Diagnosed esophagus, Prilosec and acid reflux diet prescribed, on fosamax long time. Side effect?

Just diagnosed with Barrett's Esophagus. Prilosec and acid reflux diet prescribed. Must see gastroenterologist tomorrow. Don't know whether I have dispaysia. Was on Fosomax 10-11 yrs and think this caused this condition. Had coughing and hoarseness. Was treated by pulmonologist and ct reported lungs are now clear,but hoarseness persists. Dr said it could have caused Barrett's esophagus. Don't get refux that often. Do you agree with the pulmonologist? Is there any other treatment prescribed for this?
Asked On : Sun, 13 Oct 2013
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General Surgeon 's  Response
Hello!

Thank you for the query.

Hoarseness can be caused due to constant irritation by acid reflux what can lead to vocal cords inflammation. But hoarseness can be also a symptom of larynx cancer. That is why this should be verified by a laryngologist.
Barretts Esophagus is irreversible condition and it makes you prone to esophagus cancer. That is why, your next gastroscopy should be after 6 months and than after every year. Prilosec and diet is very good treatment.

Hope this will help.
Regards.
Answered: Sun, 13 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor